Chain rules for smooth min-and max-entropies

Publication Type:
Journal Article
IEEE Transactions on Information Theory, 2013, 59 (5), pp. 2603 - 2612
Issue Date:
Full metadata record
The chain rule for the Shannon and von Neumann entropy, which relates the total entropy of a system to the entropies of its parts, is of central importance to information theory. Here, we consider the chain rule for the more general smooth min-and max-entropies, used in one-shot information theory. For these entropy measures, the chain rule no longer holds as an equality. However, the standard chain rule for the von Neumann entropy is retrieved asymptotically when evaluating the smooth entropies for many identical and independently distributed states. © 1963-2012 IEEE.
Please use this identifier to cite or link to this item: